Alert archive / Colorado / Tornado Warnings in 2006
Tornado Warning 14, NWS Pueblo, CO
NWS Pueblo, CO issued this tornado warning at Aug 26, 2006, 5:43 PM MDT for Pueblo County, Colorado. It was in force for 62 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2006, 5:43 PM MDT (23:43 UTC)
- Expired
- Aug 26, 2006, 6:45 PM MDT
- In force
- 62 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 5:50 PM MDT | TSTM WND GST 59 | 2 N Pueblo, CO | |
| Aug 26, 6:03 PM MDT | TSTM WND GST 69 | Pueblo, CO | |
| Aug 26, 6:15 PM MDT | TSTM WND DMG | 6 E Pueblo, CO | ONE AIRCRAFT TIPPED ON ITS NOSE. ONEAIRCRAFT OVERTURNED AT PUEBLO MEMORIAL AIRORT. BOTH PLANES TETHERED. REPORTED BY FAA ATC. |
| Aug 26, 6:30 PM MDT | TSTM WND DMG | 6 E Pueblo, CO | ONE AIRCRAFT TIPPED ON ITS NOSE. ONEAIRCRAFT OVERTURNED AT PUEBLO MEMORIAL AIRORT. BOTH PLANES TETHERED. REPORTED BY FAA ATC. |
| Aug 26, 6:30 PM MDT | TSTM WND DMG | Boone, CO | FOUR INCH TREE LIMBS DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KPUB 262343 TORPUB COC101-270045- /O.NEW.KPUB.TO.W.0014.060826T2343Z-060827T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PUEBLO CO 543 PM MDT SAT AUG 26 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * TORNADO WARNING FOR... CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES THE CITY OF PUEBLO... * UNTIL 645 PM MDT... * AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE STORM WHICH WAS RAPIDLY ROTATING AND CAPABLE OF PRODUCING A TORNADO. THIS SEVERE STORM WAS LOCATED OVER NORTHERN PUEBLO...AND WAS MOVING TOWARD THE EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... PUEBLO. AVONDALE. BOONE. DAMAGING WINDS AND VERY LARGE HAIL ARE LIKELY IN THE WARNED AREA. THE SAFEST PLACE TO BE IN A HOUSE IS IN A BASEMENT...UNDER STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...GO TO THE LOWEST FLOOR...IN AN INTERIOR HALLWAY OR SMALL INTERIOR ROOM...SUCH AS A CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS TO COVER AND PROTECT YOUR BODY FROM FLYING DEBRIS. ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE OUTDOORS...OR IN A MOBILE HOME...OR IN A VEHICLE...GO TO A NEARBY STURDY STRUCTURE AND GET IN A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE AWAY FROM WINDOWS. IF THERE IS NO STURDY STRUCTURE AVAILABLE...AS A LAST RESORT...GO TO A CULVERT...DITCH...OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR SOUTH CENTRAL COLORADO. LAT...LON 3841 10481 3807 10496 3812 10424 3842 10421 $$
8 follow-up statements
000 WWUS55 KPUB 262348 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 548 PM MDT SAT AUG 26 2006 COC101-270045- /O.CON.KPUB.TO.W.0014.000000T0000Z-060827T0045Z/ PUEBLO CO- 548 PM MDT SAT AUG 26 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR CENTRAL PUEBLO COUNTY... AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS SEVERE STORM WAS LOCATED OVER PUEBLO...AND WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... EXTREME EAST CENTRAL PUEBLO. BLENDE. AVONDALE. BOONE. SEEK SHELTER IMMEDIATELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR SOUTH CENTRAL COLORADO. LAT...LON 3841 10481 3807 10496 3812 10424 3842 10421 $$
000 WWUS55 KPUB 262353 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 553 PM MDT SAT AUG 26 2006 COC101-270045- /O.CON.KPUB.TO.W.0014.000000T0000Z-060827T0045Z/ PUEBLO CO- 553 PM MDT SAT AUG 26 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR CENTRAL PUEBLO COUNTY... AT 548 PM MDT...STATE PATROL REPORTED A FUNNEL CLOUD ON THE EAST SIDE OF PUEBLO ALONG HIGHWAY 47. THIS SEVERE STORM WAS LOCATED NEAR CENTRAL PUEBLO...AND WAS MOVING TOWARD THE EAST AT 20 MPH. A 59 MPH GUST WAS MEASURED IN DOWNTOWN PUEBLO. LOCATIONS IMPACTED INCLUDE... EAST SIDE OF PUEBLO. AVONDALE. BOONE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR SOUTH CENTRAL COLORADO. LAT...LON 3841 10481 3807 10496 3812 10424 3842 10421 $$
000 WWUS55 KPUB 262357 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 557 PM MDT SAT AUG 26 2006 COC101-270045- /O.CON.KPUB.TO.W.0014.000000T0000Z-060827T0045Z/ PUEBLO CO- 557 PM MDT SAT AUG 26 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR CENTRAL PUEBLO COUNTY... AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH RAPID ROTATION. THIS SEVERE STORM WAS LOCATED OVER NORTHEAST PUEBLO OVER COLORADO STATE UNIVERSITY...AND WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... NORTHEAST PUEBLO. AVONDALE. BOONE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR SOUTH CENTRAL COLORADO. LAT...LON 3841 10481 3807 10496 3812 10424 3842 10421 $$
000 WWUS55 KPUB 270001 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 600 PM MDT SAT AUG 26 2006 COC101-270045- /O.CON.KPUB.TO.W.0014.000000T0000Z-060827T0045Z/ PUEBLO CO- 600 PM MDT SAT AUG 26 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR CENTRAL PUEBLO COUNTY... AT 557 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH RAPID ROTATION. THIS SEVERE STORM WAS LOCATED 6 MILES EAST OF PUEBLO...AND WAS MOVING TOWARD THE EAST AT 20 MPH. DESTRUCTIVE WEST WINDS IN EXCESS OF 70 MPH WERE OCCURRING AT THE AIRPORT ALONG WITH LARGE HAIL. VISIBILITY WAS DOWN TO ZERO MILES. LOCATIONS IMPACTED INCLUDE... PUEBLO AIRPORT AVONDALE. BOONE. SEEK SHELTER IMMEDIATELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR SOUTH CENTRAL COLORADO. LAT...LON 3841 10481 3807 10496 3812 10424 3842 10421 $$
000 WWUS55 KPUB 270007 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 607 PM MDT SAT AUG 26 2006 COC101-270045- /O.CON.KPUB.TO.W.0014.000000T0000Z-060827T0045Z/ PUEBLO CO- 607 PM MDT SAT AUG 26 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR CENTRAL PUEBLO COUNTY... AT 605 PM MDT...A SEVERE STORM PRODUCING WINDS OF 70 TO 80 MPH WAS LOCATED OVER NORTHEAST PUEBLO...AND WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... AVONDALE. BOONE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR SOUTH CENTRAL COLORADO. LAT...LON 3841 10481 3807 10496 3812 10424 3842 10421 $$
000 WWUS55 KPUB 270012 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 612 PM MDT SAT AUG 26 2006 COC101-270045- /O.CON.KPUB.TO.W.0014.000000T0000Z-060827T0045Z/ PUEBLO CO- 612 PM MDT SAT AUG 26 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR CENTRAL PUEBLO COUNTY... AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH RAPID ROTATION. THIS SEVERE STORM WAS LOCATED NEAR AVONDALE...OR 11 MILES EAST OF PUEBLO...AND WAS MOVING TOWARD THE EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... AVONDALE. BOONE. DESTRUCTIVE WINDS TO 70 TO 80 MPH ALONG WITH LARGE HAIL WERE OCCURRING WITH THIS STORM. THE WORST OF THE SEVERE WEATHER HAS MOVED EAST OF PUEBLO. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR SOUTH CENTRAL COLORADO. LAT...LON 3841 10455 3802 10462 3801 10407 3844 10407 $$
000 WWUS55 KPUB 270022 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 622 PM MDT SAT AUG 26 2006 COC101-270045- /O.CON.KPUB.TO.W.0014.000000T0000Z-060827T0045Z/ PUEBLO CO- 622 PM MDT SAT AUG 26 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR CENTRAL PUEBLO COUNTY... AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH RAPID ROTATION. THIS SEVERE STORM WAS LOCATED NEAR AVONDALE...OR 16 MILES EAST OF PUEBLO...AND WAS MOVING TOWARD THE EAST AT 30 MPH. THE TORNADO WILL IMPACT MAINLY RURAL AREAS OF EAST CENTRAL PUEBLO COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR SOUTH CENTRAL COLORADO. LAT...LON 3841 10455 3802 10462 3801 10407 3844 10407 $$
000 WWUS55 KPUB 270029 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 629 PM MDT SAT AUG 26 2006 COC101-270045- /O.CON.KPUB.TO.W.0014.000000T0000Z-060827T0045Z/ PUEBLO CO- 629 PM MDT SAT AUG 26 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR CENTRAL PUEBLO COUNTY... AT 626 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH RAPID ROTATION. THIS SEVERE STORM WAS LOCATED NEAR BOONE...OR 19 MILES EAST OF PUEBLO...AND WAS MOVING TOWARD THE EAST AT 25 MPH. THE TORNADO WILL IMPACT MAINLY RURAL AREAS OF EAST CENTRAL PUEBLO COUNTY. PEOPLE IN BOONE SHOULD SEEK SHELTER IMMEDIATELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR SOUTH CENTRAL COLORADO. LAT...LON 3841 10455 3802 10462 3801 10407 3844 10407 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this tornado warning went out at Aug 26, 2:40 PM MDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 26, 2:40 PM MDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 240 PM MDT SAT AUG 26 2006 .SHORT TERM... (TONIGHT AND SUNDAY) INTERESTING AFTERNOON WITH SEVERE THUNDERSTORM WATCH BOX FOR OUR WESTERN COUNTIES ALONG THE CONTINENTAL DIVIDE...AN AREA WHICH RARELY HAS SEEN A BOX THE LAST 10 YEARS. SEVERE OUT WEST CERTAINLY A THREAT AS STRONG UPPER JET WRAPS AROUND THE SOUTH SIDE OF THE UPPER LOW OVER NRN UTAH. BULK SHEARS OF 50-55 KNOTS WITH CAPES OVER 1000 OVER FROM THE SANGRES WWD WILL SUPPORT ISOLATED LARGE HAIL AND GUSTY WINDS THROUGH AT LEAST EARLY EVENING. AIRMASS OVER THE EASTERN MOUNTAINS AND PLAINS LOOKS TOO STABLE FOR SEVERE...THOUGH AN ISOLATED LOW END SEVERE STORM COULD HOLD TOGETHER ACROSS FREMONT OR TELLER COUNTIES THIS AFTERNOON. WILL STILL SEE A GOOD DEAL OF WEAK CONVECTION ALONG AND EAST OF I-25 HOWEVER...WITH FAIRLY MOIST AIR MASS AND INCREASING SYNOPTIC LIFT. WOULD EXPECT PCPN TO CONTINUE OVERNIGHT AS FAVORABLE DYNAMIC LIFT PERSISTS. CURRENT GRIDS LOOK OK...THOUGH DID DROP THE MENTION OF SEVERE OVER THE I-25 CORRIDOR. SUNDAY...UPPER LOW EJECTS EASTWARD ACROSS NORTHERN COLORADO...WITH PUSH OF DRIER AIR IN THE MID LEVELS OVER MUCH OF SOUTHERN COLORADO PRIOR TO 18Z. LOW LEVEL MOISTURE AND INSTABILITY REMAINS IN PLACE...WITH CAPES OVER 1000 J/KG OVER PARTS OF THE PLAINS. BEST BET FOR STRONG TO SEVERE STORMS WOULD BE FAR EAST AND SOUTHEAST PLAINS...WITH NICE FRONTOGENESIS OVER THE SOUTHEAST CORNER OF THE AREA AFTER 18Z. I-25 CORRIDOR NOT LOOKING QUITE AS FAVORABLE FOR TSRA...AS WLY FLOW DEEPENS...THOUGH IF SYSTEM IS JUST SLIGHTLY SLOWER...SEVERE THREAT WILL SPREAD WESTWARD. WILL KEEP GENERAL TREND OF GRIDS INTACT...AND MAKE FEW CHANGES. .LONG TERM... (SUNDAY NIGHT THROUGH SATURDAY) MAIN CONCERN ARE PCPN CHANCES WITH THE UPPER LOW/TROF FOR SUNDAY NIGHT AND MON. MODELS ARE IN FAIRLY GOOD AGREEMENT WITH RESPECT TO THE POSITION AND STRENGTH OF THE UPR LEVEL SYSTEM SUNDAY NIGHT....SHOWING IT CENTERED OVR WRN NE AND NERN CO EARLY...AND THEN MOVING A LITTLE FARTHER E BY MON MORNING. THIS POSITION ALLOWS FOR STILL GOOD CHANCES OF PCPN...ESPECIALLY OVR SERN CO DURING THE EVENING HOURS...AND THEN TAPERING OFF OR ENDING OVERNIGHT AS THE UPR TROF GETS FARTHER EAST. MON/MON NIGHT THE UPR LOW STALLS OUT OVR NE AND THE TROF EXTENDS BACK OVR CO...WITH THE MODELS INDICATING SOME WEAK SHRTWV ENERGY AND MSTR WRAPPING AROUND THE BACKSIDE OF THE LOW OVR THE FORECAST AREA...WITH NORTHEAST UPSLOPE FLOW ALONG THE SERN MTS. HAVE INCREASED POPS A LITTLE IN THIS AREA. FOR TUE THE UPR TROF CENTER MOVES OF WRN IA/ERN NE...WL STILL HAVE SOME MSTR AND UPSLOPE FLOW TO WORK WITH OVR THE FORECAST AREA...SO WL KEEP GENERALLY ISOLD POPS OVR MAINLY THE MTS AND NEARBY AREAS. TUE NIGHT A SHRTWV RIDGE BUILD OVR THE AREA. THIS RIDGE THEN GETS PUSHED E A LITTLE...TO ERN CO/WRN KS DURING THE DAY WED AS A NEW UPR TROF MOVES OVR THE PAC NW. WED WL PROBABLY BE A FAIRLY DRY DAY AND A LITTLE WARMER. ON THU WE GET INCREASED WRLY FLOW ALOFT OVR THE AREA THAT SHOULD ALSO BE FAIRLY DRY AND WARM. AT THE SAME TIME THAT UPR TROF WL BE MOVING INTO THE WRN HALF OF MT AND WY. AFTER THURSDAY...THERE IS SOME UNCERTAINTY AS TO EXACTLY WHAT WILL HAPPEN. THE GFS TAKES THAT UPR TROF ACRS ND ON FRI...AND SENDS A FRONT INTO SERN CO EARLY IN THE DAY...WHICH BRINGS COOLER TEMPS AND THE LATEST MEX GUIDANCE CAME IN ABOUT 5-10 DEGREES COOLER THAN THE PREVIOUS ONE. THE ECMWF HAS A DIFFERENT SOLUTION WHICH IS TO MOVE THAT SYSTEM MUCH SLOWER...AND IT HAS TO TROF BACK OVR WRN MT AND OVR ID FRI AFTERNOON INSTEAD OF OVR THE DAKOTAS LIKE THE GFS. THUS IT DOES NOT SEND A FRONT THRU SERN CO ON FRI AND THUS TEMPS ARE WARMER. AS A RESULT...WL MAKE FEW IS ANY CHANGES TO FRI AND SAT. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/28
Hazardous weather outlook, Aug 26, 6:51 AM MDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 651 AM MDT SAT AUG 26 2006 COZ058>089-093>099-271300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 651 AM MDT SAT AUG 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST ACROSS MUCH OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO LATE THIS MORNING THROUGH TONIGHT. ONE OR TWO THUNDERSTORMS MAY BE SEVERE ACROSS THE SOUTHEASTERN COLORADO PLAINS THIS AFTERNOON AND EVENING. THE MAIN THREAT FOR THUNDERSTORMS WILL BE HAIL UP TO QUARTER SIZE...WIND GUSTS AROUND 55 MPH...LOCALLY HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UNSEASONABLY STRONG WEATHER SYSTEM WILL MOVE ACROSS COLORADO ON SUNDAY TRIGGERING SCATTERED THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS ON SUNDAY...WITH THE AREA OF GREATEST THREAT ACROSS ACROSS EL PASO...PUEBLO...FREMONT...HUERFANO...LAS ANIMAS...CROWLEY...OTERO...AND BACA COUNTIES. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS. ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY NEXT WEEK...WITH THUNDERSTORMS REMAINING MOST NUMEROUS ACROSS THE MOUNTAINS. DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 40 MPH WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE FROM ACROSS TELLER COUNTY...FREMONT COUNTY...THE WET MOUNTAINS...SANGRE DE CRISTO MOUNTAINS...AND THE INTERSTATE 25 CORRIDOR BETWEEN 11 AM THIS MORNING TO 9 PM THIS EVENING.
In the hours before
Local storm report, Aug 26, 4:40 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
440 PM MDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 2 SSW FLORENCE 38.36N 105.13W
08/26/2006 M1.00 INCH FREMONT CO PUBLIC
&&
RMGLocal storm report, Aug 26, 5:02 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
502 PM MDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 4 SE ROSITA 38.05N 105.29W
08/26/2006 M0.88 INCH CUSTER CO TRAINED SPOTTER
&&
RMGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:31 PM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 119 min |
| Aug 26, 2:04 PM MDT | Severe Thunderstorm Warning | PUB | Conejos | 38 min |
| Aug 26, 2:22 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 43 min |
| Aug 26, 4:24 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 42 min |
| Aug 26, 4:44 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Pueblo | 61 min |
| Aug 26, 4:51 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 54 min |
| Aug 26, 5:35 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 55 min |
Nearby
Tornado Warnings in Colorado, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.